Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
191 Doctors are Online

Taken prolsec for a long period. Bone density test abnormal. Taking Zantec. What can be done?

Dec 2014
User rating for this question
Very Good
Answered by

Practicing since : 2007
Answered : 4151 Questions
I've been taken prolsec for a long period of time. I just had a bone densety test and it came back abnormal.
I just got off of proslec and now taking zantec . we'll it effect my bones I am 69 years old
Posted Tue, 17 Sep 2013 in General Health
Answered by Dr. Seikhoo Bishnoi 57 minutes later
Brief Answer:
Can be a long term complication

Detailed Answer:
Welcome to XXXXXXX

Prilosec or omeprazole is a Proton pump inhibitor drug. It is a safe drug and can be prescribed for long time. It has potential to cause depletion of bone calcium and it can lead to decrease the bone density and consequent increase in risk of hip fracture in elderly.

Zantec is also an antacid drug H2 Blocker. It is also a safe drug and risk of bone calcium depletion with this drug is very minimal as compared to omeprazole. It can cause decreased absorption of Vitamin B12 so if you are taking this drug daily then I would recommend you to take B12 supplements evey 2-3 months for 4 weeks.

Hope I cleared your doubt, if you have more questions you can ask again.

Above answer was peer-reviewed by
Follow-up: Taken prolsec for a long period. Bone density test abnormal. Taking Zantec. What can be done? 7 hours later
Can I restore my bones healthy again. I have thin bones
Answered by Dr. Seikhoo Bishnoi 6 hours later
Brief Answer:
Yes you. can

Detailed Answer:
Hello again

Tes you can restore the bone calcium again. Take calcium tablets along with Vitamin D tablets with proper nutrition. You will see improviement in bone density in about 4-6 weeks.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor